Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 303, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 3, 2005, 9:32 PM CDT for Dixon County, Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2005, 9:32 PM CDT (02:32 UTC)
- Expired
- Aug 3, 2005, 10:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Dixon County, NE
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 9:42 PM CDT | HAIL 1.75 | 6 S Concord, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2326 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 040233 SVRFSD NEC051-040330- /O.NEW.KFSD.SV.W.0303.050804T0232Z-050804T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 932 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIXON COUNTY IN NORTHEAST NEBRASKA * UNTIL 1030 PM CDT * AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CONCORD...OR ABOUT 25 MILES NORTHEAST OF NORFOLK...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CONCORD...DIXON AROUND 940 PM CDT ALLEN...MARTINSBURG AROUND 1000 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER NOW. FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4262 9700 4227 9701 4227 9674 4250 9672 $$ BT
1 follow-up statement
000 WWUS53 KFSD 040244 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 943 PM CDT WED AUG 3 2005 NEC051-040330- /O.CON.KFSD.SV.W.0303.000000T0000Z-050804T0330Z/ DIXON NE- 943 PM CDT WED AUG 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR DIXON COUNTY... AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 5 MILES SOUTH OF CONCORD...OR ABOUT 22 MILES SOUTHWEST OF PONCA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALLEN AROUND 1000 PM CDT MARTINSBURG AROUND 1005 PM CDT WATERBURY AROUND 1015 PM CDT AT 942 PM...A TRAINED WEATHER SPOTTER REPORTED GOLFBALL SIZED HAIL 6 MILES SOUTH OF CONCORD. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING FOR NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4262 9700 4227 9701 4227 9674 4250 9672 $$ BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:50 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Aug 3, 2:50 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 250 PM CDT WED AUG 3 2005 .DISCUSSION... MAIN FCST PBLM WL BE WHEN TRW WL DEVELOP ACRS CWA TONIGHT. ATTM...MID LEVEL CAP IN PLACE WHILE CDFNT IS MOVG THRU SRN CWA. CAP IS NOT EXPECTED TO BREAK UNTIL THIS EVE WITH APPROACH OF S/W. CAP SHUD BREAK FIRST ACRS WRN CWA AND COOLING WL SPREAD E DURING NITE. TRW OVR WRN SD ASSOCD WITH THIS S/W SHUD CONT TO DEVELOP AS IT MOVES EWD. NEXT QUESTION WL BE SVR WX THREAT. SINCE COOLER AIR ALOFT LAGS WELL BEHIND FNT...AND LOW LEVELS BECOME MORE STABLE WITH INFLUX OF COOLER AIR IN THE LOW LEVELS WITH TIME...THREAT OF SVR WX MAY BE SOMEWHAT LIMITED. CUD SEE SVR STORMS OVR WRN CWA THIS EVE...BUT AS NIGHT PROGRESSES MAY JUST TURN INTO RAIN EVENT...AS GUSTY WINDS ASSOCD WITH STORMS MAY HAVE A HARD TIME REACHING SFC. STILL WITH COLDER AIR ALOFT CUD SEE DECENT HAIL WITH SOME OF THE STORMS AS SHEAR STILL FAIRLY GOOD. LINGERING PRECIP OVR SERN CWA THU MORN...BUT CWA SHUD CLEAR OUT NICELY WITH COOLER TEMPS AND DRIER AIR EXPECTED. SHUD REAMIN MILD ON FRI WITH DRY AIR IN PLACE AND PLENTY OF SUNSHINE. WL WARM UP AGAIN THIS WEEKEND AS RIDGE ALOFT BUILDS OVR NRN ROCKIES...BUT WL NOT BE AS HUMID AS IT HAS BEEN. HUMIDITY SHUD RETURN NICELY BY MON AS RIDGE AXIS SHIFTS EWD INTO PLAINS ALLOWING BEETER LLM TO RETURN. WL ALSO BE HOT AGAIN MON INTO WED...WITH CDFNT MOVING THRU WED. WL KEEP DRY FRI THRU TUES...WITH A CHC OF TRW ON WED. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 3, 10:54 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1054 AM CDT WED AUG 03 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1054 AM CDT WED AUG 03 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN AREAS SOUTH AND EAST OF A LINE FROM TYNDALL TO SIOUX FALLS TO JACKSON MN LATE AFTERNOON INTO THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WILL BE WIND GUST OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE WEST OF INTERSTATE 29 AFTER 4 PM. SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS PORTIONS OF NORTHWEST IOWA AFTER 6 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 3, 8:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
859 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 5 E MARSHALL 44.45N 95.69W
08/03/2005 0.88 INCH LYON MN TRAINED SPOTTER
&&
CJLocal storm report, Aug 3, 9:09 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL WESSINGTON SPRINGS 44.08N 98.57W
08/03/2005 1.00 INCH JERAULD SD LAW ENFORCEMENT
&&
CJLocal storm report, Aug 3, 9:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 4 NE HARDWICK 43.82N 96.14W
08/03/2005 0.88 INCH ROCK MN TRAINED SPOTTER
60 MPH WINDS.
&&
CJSpecial weather statement, Aug 3, 9:24 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 924 PM CDT WED AUG 3 2005 SDZ039-040-054>056-060>062-065>069-040255- BON HOMME-BROOKINGS-HANSON-HUTCHINSON-KINGSBURY-LAKE-LINCOLN-MCCOOK- MINER-MINNEHAHA-MOODY-TURNER-YANKTON- 924 PM CDT WED AUG 3 2005 ...SEVERE THUNDERSTORMS WATCH NUMBER 699 CANCELLED FOR PORTIONS OF SOUTHEAST SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS ENDED WEST OF BROOKINGS TO SIOUX FALLS TO YANKTON LINE. THUS THE WATCH HAS BEEN CANCELLED FOR THAT AREA.
Local storm report, Aug 3, 9:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
926 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST WESTBROOK 44.04N 95.43W
08/03/2005 60 MPH COTTONWOOD MN TRAINED SPOTTER
&&
CJLocal storm report, Aug 3, 9:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG WESTBROOK 44.04N 95.43W
08/03/2005 COTTONWOOD MN TRAINED SPOTTER
TREES DOWN IN WESTBROOK.
&&
CJThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:16 PM CDT | Severe Thunderstorm Warning | FSD | Dixon | 59 min |
| Aug 3, 10:02 PM CDT | Severe Thunderstorm Warning | FSD | Dakota | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.